MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM/130 DEG TI CANN TFNA 360MM/RIGHT - STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM/130 DEG TI CANN TFNA 360MM/RIGHT - STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.037.056S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant device is not expected to be returned for manufacturer review/investigation.(b)(4) is used to capture required medical/surgical intervention as the patient's femoral head collapsed into varus and required a hemi-arthroplasty.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6)2017 patient presented to the emergency room with a intertrochanteric hip fracture.The fracture was confirmed with x-rays.The surgeon took the patient to the operating room on (b)(6) 2017 and patient was implanted with a long trochanteric fixation nail advance (tfna) nail with helical blade and distal locking screws.On (b)(6) 2017, an x-ray during normal follow up showed the femoral head starting to slightly collapse.The surgeon elected to wait and watch the fracture.X-ray on (b)(6) 2017 showed further collapse of the head into varus.On (b)(6) 2017, surgeon took the patient back to the operating room to remove the tfna nail, the tfna helical blade, and two locking screws and took cultures.None of the implants were broken and the removal was a success.A hemi-arthroplasty was performed in place of the hardware removal.Concomitant parts: 5.0mm ti locking screw with t25 strardrive 40mm f/im nail (part number: 04.005.530s, lot number: h359595, quantity 1), 5.0mm ti locking screw with t25 stardrive 38mm f/im nail (part number: 04.005.528s, lot number: h329932, quantity 1).This report is for one (1) 10mm/130 degree ti cannulated tfna 360mm/right - sterile.This is report 1 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Sterile part 04.037.056s, lot h149887: manufacturing location: (b)(4).Manufacturing date: august 04, 2016.Expiration date: june 30, 2026.Component parts and raw material was reviewed and met specification.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Sterility documentation was reviewed and determined to be conforming.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
10MM/130 DEG TI CANN TFNA 360MM/RIGHT - STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7084307
Report Number2939274-2017-50143
Device Sequence Number13648356
Product Code HSB
UDI-Device Identifier10886982096128
UDI-Public(01)10886982096128(17)260630(10)H149887
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model Number04.037.056S
Device Catalogue Number04.037.056S
Device Lot NumberH149887
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/07/2017
Supplement Date Received by Manufacturer12/29/2017
Initial Report FDA Received Date12/05/2017
Supplement Report FDA Received Date01/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight78